Alert archive / Wisconsin / Small Craft Advisories in 2008
Small Craft Advisory 76, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 14, 2008, 12:58 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2008, 12:58 AM CDT (05:58 UTC)
- Expired
- Oct 14, 2008, 6:53 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
231 WHUS73 KMKX 140558 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1258 AM CDT TUE OCT 14 2008 ...BRISK WEST WINDS HEADED INTO THE AREA... .A COLD FRONT SWEEPING THROUGH THE AREA WILL MOVE OUT OVER THE NEARSHORE WATERS BEFORE 3 AM THIS MORNING. BRISK NORTHWEST WINDS OF 20 TO 25 KNOTS WILL DEVELOP BEHIND THE FRONT FOR A TIME THIS MORNING. THE WINDS SHOULD BEGIN TO DIMINISH BY 9 AM. LMZ643>646-141400- /O.NEW.KMKX.SC.Y.0076.081014T0558Z-081014T1400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1258 AM CDT TUE OCT 14 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. BRISK NORTHWEST WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN THE WAKE OF A PASSING COLD FRONT EARLY THIS MORNING. THE WINDS SHOULD DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS
2 follow-up statements
736 WHUS73 KMKX 140828 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CDT TUE OCT 14 2008 ...BRISK WEST WINDS HEADED INTO THE AREA... .BRISK NORTHWEST WINDS IN THE WAKE OF A DEPARTING COLD FRONT WILL GUST TO AROUND 30 KNOTS BEFORE SUNRISE...THEN DIMINISH RAPIDLY BY MID MORNING. LMZ643>646-141400- /O.CON.KMKX.SC.Y.0076.000000T0000Z-081014T1400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 AM CDT TUE OCT 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. BRISK NORTHWEST WINDS WILL GUST TO AROUND 30 KNOTS BEFORE SUNRISE...THEN DIMINISH RAPIDLY TO AROUND 10 TO 15 KNOTS BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS
789 WHUS73 KMKX 141153 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 653 AM CDT TUE OCT 14 2008 LMZ643>646-141300- /O.CAN.KMKX.SC.Y.0076.000000T0000Z-081014T1400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 653 AM CDT TUE OCT 14 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE NORTHWEST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 4:02 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Oct 13, 4:02 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 PM CDT MON OCT 13 2008 FORECAST FOCUS ON SHOWERS TONIGHT. .SHORT TERM...CLOUDY SKIES HAVE HELD TEMPS DOWN IN THE MID 70S AHEAD OF SFC TROF PUSHING INTO WRN WI. MODELS TAKE SHORT WAVE ENERGY RAPIDLY TO THE NORTHEAST WITH BEST UPR LEVEL DIVERGENCE...WITH SFC TO 850 AND 850 TO 700 MB FRONTOGENETIC FORCING DECREASING AS TROF/FRONT CROSS THE STATE. WILL HAVE LIKELY POPS IN THE WEST...THEN SCT SHOWERS OVER THE REMAINDER OF THE CWA. FRONT AND PCPN EXIT TO THE SOUTHEAST BY 12Z TUE...WITH SKIES CLEARING. SUNSHINE WILL OFFSET COLD AIR ADVECTION WITH HIGHS IN THE 60S. 12Z RUNS ARE SHOWING BETTER Q-VECTOR CONVERGENCE WITH SECONDARY WAVE RIDING ALONG STALLED FRONT IN IL FOR WED. HAVE GONE WITH HI CHC POPS FOR WED...WITH PCPN ENDING BY WED EVENING AS LOW TRACKS TO NW OHIO. IF FORCING AND MOISTURE CONTINUE TO INCREASE...LATER SHIFTS MAY HAVE TO RAISE TO LIKELY POPS...ESPECIALLY FOR TUE AFTERNOON. PCPN WILL HOLD TEMPS DOWN...ESPECIALLY IN WRN CWA WHERE PCPN BEGINS FIRST. HIGH PRESSURE BRINGS QUIET WEATHER FOR THURSDAY BEFORE NEXT WAVE IN ZONAL FLOW APPROACHES FOR THURSDAY NIGHT. MEX AND HPC GUIDANCE IN AGREEMENT WITH UPPER 50 HI/S FOR THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MID RANGE MODELS IN GOOD AGREEMENT WITH BETTER CHANCE OF PCPN FRIDAY AHEAD OF 500 MB TROF...THOUGH CANADIAN IS NOT AS AMPLIFIED AND KEEPS PCPN LIMITED TO NRN WI/U.P. OF MI. HAVE PULLED BACK PCPN ON THURSDAY NIGHT TO SLGT CHC IN THE EAST...THEN CHC FOR ALL OF SRN WI ON FRIDAY. 6-10 DAY 500MB MEAN HEIGHTS CENTERED ON NEXT MONDAY DEPICT ZONAL FLOW...SO NEAR NORMAL TEMPERATURES AND SOMEWHAT ACTIVE WITH SHORT WAVES RUNNING THE CANADIAN BORDER EVERY COUPLE OF DAYS. LEANED TOWARD THE ECMWF FOR TIMING AND STRENGTH OF SHORT WAVES AND PCPN CHANCES AS IT HAS SHOWN BETTER RUN TO RUN CONSISTENCY. USED A BLEND OF HPC AND MEX GUIDANCE FOR TEMPERATURES. && .AVIATION...VFR CIGS ASSOCIATED WITH MID LEVEL 4-6KFT STRATUS LATE THIS AFTERNOON WILL GRADUALLY BECOME MVFR THIS EVENING AND OVERNIGHT AS AN APPROACHING TROUGH SWINGS THROUGH. BAND OF SHOWERS EVIDENT OVER WRN WI...MN..IA...AND KS SHOULD WEAKEN AND BREAK UP AS IT TRACKS EAST...THUS CONFIDENCE IS ONLY HIGH ENOUGH TO MENTION VCSH AT THIS TIME. RIDGE QUICKLY BUILDS OVER SRN WI EARLY TUE AM...YIELDING VFR CONDITIONS AGAIN BY 08-11Z. && .MARINE...MAY SEE A FEW GUSTS TO 20 TO 22 KTS LATE THIS AFTN AND EARLY EVENING BUT STEEP LOW LEVEL INVERSION WILL PREVENT EXTENDED PERIODS WITH GUSTS EXCEEDING SMALL CRAFT CRITERIA. UNFAVORABLE FETCH WILL ALSO LIMIT WAVE HEIGHTS. AFTER THE COLD FROPA...QUICK SHOT OF LOW LEVEL CAA AND BL MIXING IS EXPECTED IMMEDIATELY BEHIND THE FRONT LATE TNGT AND EARLY TUE. CONFIDENCE OF GUSTS EXCEEDING 22 KTS IS STILL IS NOT HIGH ENOUGH TO WARRANT SC.Y ATTM. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...09/REM AVIATION/MARINE...18/BB
Hazardous weather outlook, Oct 13, 8:38 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 838 PM CDT MON OCT 13 2008 WIZ046-047-051-052-056>060-062>072-150145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 838 PM CDT MON OCT 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-150145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 838 PM CDT MON OCT 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY WINDS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA FOR A TIME EARLY TUESDAY MORNING. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.